Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Taking clindamycin after dental surgery. Have URI. Have used a lot of Ibuprofen and oxymetazoline nasal sprays. Having metallic taste in the mouth

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1993
Answered : 2416 Questions
I'm currently taking Clindamycin following dental surgery to remove absessed tooth (about 10 days ago). Was prescribed Clindamycin due PCN allergy. I now also have a URI. Today my stool was very pale yellow but I do not have diarrhea or pain. I do have a metallic taste in mouth as well. Have also been taking a lot of Ibuprofen and occassionally Tylenol. I have not been taking any narcotics for pain in over one week. Using nasal spray containing oxymetazoline twice in the last 24 hours.
Posted Tue, 22 May 2012 in Ear, Nose and Throat Problems
Answered by Dr. Shainaz Arif Kaware 1 hour later

Thanks for your query.

The metallic taste in mouth could be due to clindamycin and will go away after you stop the medicine (following completion of the course of antibiotic).

The change in color of stools is also probably due to clindamycin.

Your URI(viral infection, so you can use symptomatic medicines for fever, body pain (like Tylenol and Brufen).

Using nasal spray of oxymetazoline is also fine if it is helping to relieve nasal congestion.

Presently I guess you can see for another day or two with the medicines you have.

And if the symptoms do not get better then consult your doctor and get evaluated.

I would suggest you to discuss with your doctor to stop clindamycin if you have been taking it since last 10 days.

Hope I have answered your query. In case of any other query please write back.

Please accept this answer if you have no further queries.

Wishing you a speedy recovery.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor